question-icon

Suggest treatment for chronic pain in the legs when diagnosed with CMT

default
Posted on Tue, 16 Aug 2016
Question: I am a 63 year old male diagnosed with CMT 6 years ago.I also have 3 types of arthritis. my question is that I take 10/325 percocet 2x a day for my chronic pain in my legs feet and hands. this is not working anymore. can I take a higher dosage or maybe 3 x a day, or something else that might work better. I will not recover from my ills, but would rather have some type of relief. I have high tolerance to meds and I'm fairly tough. Things are not getting any better.
doctor
Answered by Dr. Mahaveer Patil (46 minutes later)
Brief Answer:
alternative medicines

Detailed Answer:
Hi
Hope this message finds you in good health.
I have gone through your complaints and understand your concern.
I generally see many cases like this at my clinic.what we do is titrate the arthritis factor with analgesics and the bmi of the patient. that gives a idea as to what might be the minimum required dosage of analgesics that will be safe for the patient in long term considering his age.
In your case,it seems that your body is now getting used up to 2x dosage and needs to be increased. But frankly speaking,analgesics have a bad effect on liver and kidneys in long term.
there are a new group of drugs in which you can take a single dosage,the effect of which lasts for almost 20 hours(sustained release) or else you can take the same drug you are taking in small divided doses over 24 hours,say half tablet 4 or five times in 24 hours.
try taking some ayurvedic/homeopathic medicines as well if its feasible at your place.these will cause very minimal side effects and keep arthritis well in control,better than allopathic medicines in fact.
u also try these newer pain killer skin patches now trending in the market,u just apply it on skin like a band aid and pain killer effect will last for almost a week.
yoga and meditation will also help to some extent
You should eventually get back to normal in coming few days.Nothing to worry about.     
I hope your question has been answered.
If you have any follow-up queries,feel free to consult me anytime.
Thanks,Take care,God bless. have a great day : )

Above answer was peer-reviewed by : Dr. Veerisetty Shyamkumar
doctor
Answered by
Dr.
Dr. Mahaveer Patil

Orthopaedic Surgeon

Practicing since :2002

Answered : 1209 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for chronic pain in the legs when diagnosed with CMT

Brief Answer: alternative medicines Detailed Answer: Hi Hope this message finds you in good health. I have gone through your complaints and understand your concern. I generally see many cases like this at my clinic.what we do is titrate the arthritis factor with analgesics and the bmi of the patient. that gives a idea as to what might be the minimum required dosage of analgesics that will be safe for the patient in long term considering his age. In your case,it seems that your body is now getting used up to 2x dosage and needs to be increased. But frankly speaking,analgesics have a bad effect on liver and kidneys in long term. there are a new group of drugs in which you can take a single dosage,the effect of which lasts for almost 20 hours(sustained release) or else you can take the same drug you are taking in small divided doses over 24 hours,say half tablet 4 or five times in 24 hours. try taking some ayurvedic/homeopathic medicines as well if its feasible at your place.these will cause very minimal side effects and keep arthritis well in control,better than allopathic medicines in fact. u also try these newer pain killer skin patches now trending in the market,u just apply it on skin like a band aid and pain killer effect will last for almost a week. yoga and meditation will also help to some extent You should eventually get back to normal in coming few days.Nothing to worry about. I hope your question has been answered. If you have any follow-up queries,feel free to consult me anytime. Thanks,Take care,God bless. have a great day : )